Thunderstorm Wind, Lee
- When
- June 4, 6:10 PM EST
- Where
- Lee County, Dryden
- Crop damage
- $15,000
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 36.767, -82.933
Trees down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 4, 2:37 PM EST, 3 hours 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 337 PM EDT MON JUN 4 2001 ...SEVERE THUNDERSTORM WATCH 362 FOR THE NORTHERN CUMBERLAND PLATEAU AND A PORTION OF THE CENTRAL TENNESSEE VALLEY UNTIL 8 PM EDT... MID AFTERNOON MODERATE TO STRONG INSTABILITY HAS DEVELOPED ACROSS CENTRAL KENTUCKY/TENNESSEE...AND WILL GREET A SOUTHEAST-MOVING OUTFLOW BOUNDARY (PRESENTLY POSITIONED FROM NEAR KLEX...TO KHOP...TO KJBR)...INDUCED BY AN OVERNIGHT MCS IN MISSOURI. THE LATEST MODELS DO NOT ADEQUATELY CAPTURE THIS OUTFLOW BOUNDARY (MOS POP/S VERY CONSERVATIVE)...DESPITE IT/S RATHER LARGE SCALE. WHAT THE MODELS DO IMPLY IS THAT AN AREA OF THUNDERSTORMS WILL FORM WITH ACCELERATED L/L FLOW...AND MOVE ACROSS THE OHIO RIVER VALLEY TONIGHT (THIS TRACK MAY BE A LITTLE TOO FAR NORTH CONSIDERING L/L THICKNESS PATTERN). THIS WARRANTS A LIKELY POP IN THE NORTHEAST...WITH SOME SEVERE MENTIONED FOR THE DURATION OF PERIOD ONE CONSIDERING THE TWO TRIGGERS. FARTHER SOUTH...WITH A STRONGLY UNSTABLE ATMOSPHERE BY LATE AFTERNOON OR EARLY EVENING SOUTH/CENTRAL...WILL MENTION SEVERE SOUTH OF THE WATCH BOX 362 INTO THE SOUTHERN TENNESSEE VALLEY/MOUNTAINS. TUESDAY...AN AXIS OF HIGH MOISTURE STREAMS UP FROM THE SOUTHWEST INTO THE FORECAST AREA. DO NOT EXPECT TOO MANY BREAKS IN OVERCAST (GOING MOSTLY CLOUDY)...WITH HIGH PWAT/S AND MODERATE INSTABILITY DURING THE AFTERNOON. A STRONG TRIGGER IS NOT PRESENT...BUT RESIDUAL OUTFLOWS AND A SHORTWAVE CONNECTION FROM THE SOUTHWEST JUSTIFIES A LIKELY POP. TUESDAY NIGHT...THE MOISTURE PROFILE IS NEARLY SATURATED ALL THE WAY UP...SO IT WON/T TAKE MUCH TO GENERATE SHOWERS. WEDNESDAY...THE MOISTURE PROFILE WILL LOOKS TO INCREASE...WITH SO MUCH MOISTURE THAT AFTERNOON RECOVERY IN STATIC STABILITY MAY BE LIMITED. STILL...WITH A DEVELOPING SURFACE LOW MOVING IN THE OHIO VALLEY (AND A COLD FRONT STRETCHING TO THE SOUTHWEST)...WILL MENTION LIKELY POP/S. LOOKS LIKE THE FORECAST AREA WILL SEE A FRONTAL PASSAGE WEDNESDAY NIGHT OR EARLY THURSDAY...WITH DRIER AIR BEGINNING TO WORK INTO THE REGION. AT THIS TIME...WILL KEEP THE WEEKEND DRY...WITH TEMPERATURES SLIGHTLY BELOW TO NEAR NORMAL THROUGH SUNDAY. FCSTID = 4 CHA 68 84 67 81 / 40 60 50 70 TYS 66 83 66 81 / 50 60 50 70 TRI 64 81 65 80 / 70 60 50 70 OQT 66 83 66 81 / 50 60 50 70 .MRX... NC...NONE. TN...NONE. VA...NONE. DM
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-042100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 129 PM EDT MON JUN 4 2001 ...A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS THE PLATEAU... EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA LATE THIS AFTERNOON AND EVENING... A WARM FRONT WAS LOCATED ACROSS EAST TENNESSEE EARLY THIS AFTERNOON...GENERALLY FROM MADISONVILLE TO CROSSVILLE TO NEAR LEXINGTON...KENTUCKY...WITH WARM...MOIST AND VERY UNSTABLE AIR ALONG AND SOUTH OF THE FRONT. A CLUSTER OF STRONG THUNDERSTORMS DEVELOPING OVER WESTERN KENTUCKY WILL MOVE EAST AND INTERSECT THE WARM FRONT LATER TODAY. ADDITIONAL THUNDERSTORM DEVELOPMENT IS ANTICIPATED ALONG THE WARM FRONT LATE THIS AFTERNOON AND EVENING. GIVEN THE VERY MOIST AND UNSTABLE AIR AND RELATIVELY STRONGER WINDS ALOFT...SOME OF THESE STORMS COULD BECOME SEVERE LATER TODAY. THE MAIN THREAT WILL BE DAMAGING DOWNBURST WINDS AND HAIL UP TO 1 INCH. ALSO...GIVEN THE VERY MOIST AIR ACROSS THE TENNESSEE VALLEY... TORRENTIAL RAINFALL IS LIKELY WITH THE STRONGER STORMS WHICH MAY PRODUCE PONDING OF LOW LYING AREAS AND STREET FLOODING. SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS WILL NEED TO KEEP ABREAST OF THE POTENTIAL OF STRONG TO SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. PLEASE STAY TUNED TO YOUR NOAA WEATHER RADIO OR FAVORITE RADIO AND TELEVISION STATIONS FOR LATER STATEMENTS FROM YOUR NATIONAL WEATHER SERVICE. DH
TNZ012>014-035>038-067>074-050000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 200 PM EDT MON JUN 4 2001 ...SEVERE THUNDERSTORM WATCH NUMBER 362 IN EFFECT UNTIL 800 PM EDT(700 PM CDT)... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR THE FOLLOWING COUNTIES...KNOX...ROANE...BLOUNT...MORGAN... LOUDON...UNION...SCOTT...CLAIBORNE...ANDERSON...GRAINGER...SEVIER... CAMPBELL AND JEFFERSON. THE WATCH IS IN EFFECT UNTIL 800 PM EDT(700 PM CDT). A WARM FRONT WAS LOCATED ACROSS EAST TENNESSEE EARLY THIS AFTERNOON...GENERALLY FROM MADISONVILLE TO CROSSVILLE TO NEAR LEXINGTON...KENTUCKY...WITH WARM...MOIST AND VERY UNSTABLE AIR ALONG AND SOUTH OF THE FRONT. A CLUSTER OF STRONG THUNDERSTORMS DEVELOPING OVER WESTERN KENTUCKY WILL MOVE EAST AND INTERSECT THE WARM FRONT LATER TODAY. ADDITIONAL THUNDERSTORM DEVELOPMENT IS ANTICIPATED ALONG THE WARM FRONT LATE THIS AFTERNOON AND EVENING. GIVEN THE VERY MOIST AND UNSTABLE AIR AND RELATIVELY STRONGER WINDS ALOFT...SOME OF THESE STORMS COULD BECOME SEVERE LATER TODAY. THE MAIN THREAT WILL BE DAMAGING DOWNBURST WINDS AND HAIL UP TO 1 INCH. ALSO...GIVEN THE VERY MOIST AIR ACROSS THE TENNESSEE VALLEY... TORRENTIAL RAINFALL IS LIKELY WITH THE STRONGER STORMS WHICH MAY PRODUCE PONDING OF LOW LYING AREAS AND STREET FLOODING. SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS WILL NEED TO KEEP ABREAST OF THE POTENTIAL OF STRONG TO SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. PLEASE STAY TUNED TO YOUR NOAA WEATHER RADIO OR FAVORITE RADIO AND TELEVISION STATIONS FOR LATER STATEMENTS FROM YOUR NATIONAL WEATHER SERVICE.
TNZ015>018-039>047-VAZ001-002-005-006-008-050400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 537 PM EDT MON JUN 4 2001 ...SEVERE THUNDERSTORM WATCH NUMBER 363 IN EFFECT UNTIL MIDNIGHT EDT(1100 PM CDT)... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR THE FOLLOWING COUNTIES...WASHINGTON...WISE...CITY OF NORTON... LEE...CARTER...UNICOI...COCKE...SULLIVAN...RUSSELL...HAWKINS... JOHNSON...CITY OF BRISTOL...SCOTT...GREENE...HAMBLEN AND HANCOCK. THE WATCH IS IN EFFECT UNTIL MIDNIGHT EDT. A LINE OF STRONG TO SEVERE STORMS ACROSS SOUTHEAST KENTUCKY WAS MOVING EAST AT 40 MPH. THIS LINE SHOULD TURN SOUTHEAST ACROSS NORTHEAST TENNESSEE AND SOUTHWEST VIRGINIA. THIS LINE SHOULD ENTER VIRGINIA AND TENNESSEE BETWEEN 7 AND 8 PM EDT. THEN IT WILL RACE ACROSS THE TRI CITIES REGION BY 9 PM. THIS LINE HAS HAD A HISTORY OF PRODUCING WINDS IN EXCESS OF 60 MPH CAUSING WIND DAMAGE SUCH AS DOWNED TREES...HAIL UP TO AN INCH IN DIAMETER AND FREQUENT LIGHTENING. REMEMBER A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO...TELEVISION...OR CABLE TELEVISION FOR THE LATEST UPDATES CONCERNING THIS DEVELOPING WEATHER SITUATION. RBP
The Knoxville radar (KMRX), 79 km away, was scanning. The volume nearest the first event began at 23:09 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2001Every state in 2001This day in weather historyWarnings in Virginia, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5251969.